Tornado, Scotts Bluff
- When
- June 27, 2:41 PM MST to 2:45 PM MST
- Where
- Scotts Bluff County, 13 mi SE of Scottsbluff
- Rating
- F0
- Path length
- 0.3 mi
- Path width
- 50 yd
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.733, -103.467
Tornado over open country.
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 27, 1:15 PM MST, 1 hour 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 215 PM MDT MON JUN 27 2005 .SHORT TERM...TGNT AND TUE...UPPER TROF NEAR ID/OR BORDER WILL WEAKEN AS IT LIFTS NEWD INTO MT TNGT. TAIL END OF FTR WILL BRUSH NRN PARTS OF AREA MAINLY THIS EVENG. WEAK SFC FNT QSTNRY E CNTRL WY INTO CNTRL PART OF PNHNDL WITH MOIST E WINDS SETTING UP N OF BNDRY. SLGT RISK AREA LOOKS GOOD FOR NOW...AND BOTH NAM/GFS SUGGEST A SMALL CONVECTIVE OUTBREAK LATE THIS AFTN INTO EARLY THIS EVENG FROM LUSK EAST TO THE CDR/AIA AREAS. AIRMASS N OF FNT IS SLOW TO WARM SO FAR...WHICH MAY DELAY KICKOFF TIME OF STORMS A BIT. ALREADY HAVE SOME WEAK SHWR BANDS DVLPG OFF OF NRN LARAMIE RANGE. DVLPMNT OF CU FIELD SO FAR SUGGESTS NOTHING MORE THAN ISOLD STORMS ACRS SRN/WRN AREAS. STILL HAVE SOME DECENT MSTR AND HEATING OCCURRING IBM-SNY AREA WHICH COULD POP A FEW CELLS...ESPECIALLY IF A BNDRY HEADS THEIR WAY FROM EXPECTED TSTMS FRTHR NW. THERE MAY BE SOME LOW CLDS FORMING OVER THE PNHNDL LATE TNGT...BUT DOES NOT LOOK WDSPRD AT THIS TIME...WILL HAVE TO WAIT AND SEE HOW MSTR/WIND FIELDS LOOK AFTER TSTM AREA MOVES E OF REGION. ON TUE...EXPECTING DRIER WSW FLOW TO SPRD OVER ALL OF REGION WITH LIMITED LATE AFTN POPS MAINLY FAR W. .LONG TERM...TUES NIGHT THRU FRIDAY...SOME BIG DIFFERENCES CROP UP IN THE MODELS REGARDING THE TROF MOVING THRU THE AREA TUESDAY NIGHT THRU WEDNESDAY NIGHT. GFS MORE AMPLIFIED WITH THIS FEATURE COMING THRU AND COOLER. IT ALSO HAS MORE QPF BEHIND THE FRONT TUESDAY NIGHT INTO WEDNESDAY MORNING. MEANWHILE...THE ETA IS WEAKER WITH THE TROF AND BRINGS A SLUG OF MOISTURE UP FROM THE SOUTHWEST AND SPREADS QPF ACROSS THE CWA LATER TUESDAY NIGHT. MOST OF THE ETA QPF HOLDS OFF UNTIL WEDNESDAY AFTERNOON. HAVE TRIED TO SPLIT THE DIFFERENCE BETWEEN THE TWO MODELS AND INCREASED POPS TUESDAY EVENING WITH COOLER TEMPERATURES AND A SLIGHT CHANCE OF PRECIPITATION ON WEDNESDAY. THE RIDGE AXIS REBUILDS TO OUR WEST THURSDAY WITH THE SURFACE HIGH OVER WYOMING. BOTH MODELS HINT AT SOME WEAK INSTABILITY IN THE FAR SOUTHEAST PORTION OF THE CWA...SO KEPT THE 20% POPS IN THAT AREA THURSDAY AFTERNOON. SKIES SHOULD BE MOSTLY CLEAR WEDNESDAY NIGHT AND THURSDAY NIGHT FOR COOL LOW TEMPERATURES. THURSDAY IS A BIT WARMER THAN WEDNESDAY. WARM AND DRY ON FRIDAY. -STARK- FOR SATURDAY THROUGH THE 4TH OF JULY...W/SW FLOW ALOFT AHEAD OF NEXT PAC NW SHORTWAVE MOVING ASHORE AS PROGRESSIVE PATTERN CONTINUES. SHORTWAVE SKIRTS ALONG THE US/CANADIAN BORDER SATURDAY AND ASSOCIATED BOUNDARY PASSES THRU SAT NIGHT/SUN MORNING. WITH MAJORITY OF ENERGY STAYING WELL TO OUR NORTH...TROF PASSAGE LOOKS DRY ATTM. SHORTWAVE QUICKLY MOVES EAST WITH HEIGHTS RISING ON SUNDAY AHEAD OF NEXT PROGRESSIVE PAC SHORTWAVE. W/SW FLOW IN STORE FOR THE 4TH AS A VORT LOB SPINS OUT FROM TROF BASE AS NATURE MAY KICK OFF ITS OWN SET OF FIREWORKS...BUT STILL WAY TOO EARLY TO TELL. NORMAL TO SLIGHTLY ABOVE NORMAL TEMPS AND BELOW NORMAL PRECIP CHANCES CONTINUE AS WE HEAD INTO EARLY JULY. DEMKO && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1010 AM MDT MON JUN 27 2005 WYZ061>070-281130- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-CHEYENNE FOOTHILLS- PINE BLUFFS- 1010 AM MDT MON JUN 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT A FEW LATE AFTERNOON STORMS ARE POSSIBLE MAINLY OVER THE MOUNTAINS... WHICH COULD PRODUCE SOME GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WIDELY SCATTERED THUNDERSTORMS WILL FORM OVER THE AREA BY MID AFTERNOON TUESDAY AND CONTINUE THROUGH THE EVENING. A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS CAN ALSO BE EXPECTED ON WEDNESDAY AND AGAIN THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NEZ001>003-WYZ059-060-281130- SIOUX-DAWES-BOX BUTTE-CONVERSE-NIOBRARA- 1010 AM MDT MON JUN 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND EAST CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP BY LATE AFTERNOON OVER EAST CENTRAL WYOMING AND THEN MOVE INTO THE NORTHERN NEBRASKA PANHANDLE. A FEW OF THE STORMS MAY BECOME SEVERE WITH HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WIDELY SCATTERED THUNDERSTORMS WILL FORM OVER THE AREA BY MID AFTERNOON TUESDAY AND CONTINUE THROUGH THE EVENING. A CHANCE OF LATE DAY THUNDERSTORMS CAN ALSO BE EXPECTED ON WEDNESDAY AND AGAIN THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING NORTH AND EAST OF A LUSK TO ALLIANCE LINE. NEZ019>021-054-055-281130- SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- 1010 AM MDT MON JUN 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP BY LATE AFTERNOON OVER THE CENTRAL AND SOUTHERN PARTS OF THE PANHANDLE...AND LINGER INTO THE EARLY EVENING. A FEW OF THE STORMS MAY BECOME STRONG WITH SOME HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WIDELY SCATTERED THUNDERSTORMS WILL FORM OVER THE AREA BY MID AFTERNOON TUESDAY AND CONTINUE THROUGH THE EVENING. A CHANCE OF LATE DAY THUNDERSTORMS CAN ALSO BE EXPECTED ON WEDNESDAY AND AGAIN THURSDAY. .SPOTTER INFORMATION STATEMENT... THERE IS A SLIM CHANCE THAT SPOTTER ACTIVATION MAY BE NEEDED NORTH AND EAST OF A SCOTTSBLUFF TO SIDNEY LINE.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
158 PM MDT MON JUN 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 9 N CHEYENNE 41.28N 104.79W
06/24/2005 0.75 INCH LARAMIE WY TRAINED SPOTTER
0405 PM HAIL 13 NW BURNS 41.32N 104.54W
06/24/2005 0.75 INCH LARAMIE WY TRAINED SPOTTER
SOME CROP DAMAGE.
0450 PM HAIL 8 NNW PINE BLUFFS 41.29N 104.13W
06/24/2005 0.75 INCH LARAMIE WY TRAINED SPOTTER
0500 PM HAIL 3 SW LANCE CREEK 42.99N 104.68W
06/24/2005 1.00 INCH NIOBRARA WY TRAINED SPOTTER
0505 PM HAIL LANCE CREEK 43.02N 104.64W
06/24/2005 1.75 INCH NIOBRARA WY TRAINED SPOTTER
0625 PM HAIL 15 NNE LUSK 42.96N 104.34W
06/24/2005 0.75 INCH NIOBRARA WY UNKNOWN
0500 PM HAIL 8 E LANCE CREEK 43.02N 104.48W
06/25/2005 0.75 INCH NIOBRARA WY TRAINED SPOTTER
0525 PM HAIL 20 NNW HARRISON 42.96N 104.03W
06/25/2005 0.75 INCH SIOUX NE TRAINED SPOTTER
PEA TO PENNY HAIL FROM 525 TO 550 PM WITH PILES OF HAIL
AROUND 4 INCHES DEEP. ALSO RCVD OVER 2 INCHES OF RAIN
WITH MINOR LOWLAND FLOODING.
0858 PM HAIL 11 SW CHADRON 42.71N 103.15W
06/25/2005 0.88 INCH DAWES NE TRAINED SPOTTER
&&
JLHSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 232 PM MDT MON JUN 27 2005 NEZ001>003-019>021-054>055-WYZ060-280300- BANNER-BOX BUTTE-CHEYENNE-DAWES-KIMBALL-MORRILL-SCOTTS BLUFF- SIOUX-NIOBRARA- 232 PM MDT MON JUN 27 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 537 IN EFFECT UNTIL 9 PM MDT FOR THE FOLLOWING AREA... IN NEBRASKA THIS WATCH INCLUDES 8 COUNTIES IN THE WESTERN NEBRASKA PANHANDLE BANNER... BOX BUTTE... CHEYENNE... DAWES... KIMBALL... MORRILL... SCOTTS BLUFF... SIOUX... IN WYOMING THIS WATCH INCLUDES 1 COUNTY IN EAST CENTRAL WYOMING NIOBRARA... THIS INCLUDES THE CITIES OF...SIDNEY...HARRISON...ALLIANCE... HARRISBURG...CHADRON...KIMBALL...LUSK...BRIDGEPORT...BAYARD... SCOTTSBLUFF AND GERING. STARK
The Cheyenne radar (KCYS), 129 km away, was scanning. The volume nearest the first event began at 21:42 UTC.
1 tornado. Local standard time, as filed.
Tornado over open country.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyThe tornado archive for Nebraska, 2005Warnings in Nebraska, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5454640.